Wildfire, Mayes
- When
- December 1, 12:00 AM CST to December 3, 11:59 PM CST
- Where
- Mayes forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Wildfires that began during the end of November across Mayes, Okmulgee, and McIntosh Counties continued into the first few days of December. Several additional wildfires were also started across these counties during the first few days of December as a result of dry vegetation and gusty wind.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Wildfires that began during the end of November across Mayes, Okmulgee, and McIntosh Counties continued into the first few days of December. Several additional wildfires were also started across these counties during the first few days of December as a result of dry vegetation and gusty wind. Mayes and McIntosh Counties were approved to receive FEMA assistance for the wildfires that affected those counties during the end of November and early December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 9:42 PM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 942 PM CST WED NOV 30 2005 .DISCUSSION... ONLY CHANGE FROM EARLIER EVENING UPDATE WAS TO BACK WINDS SOUTH OF I40 FOR NEXT FEW HOURS DUE TO LOW SOUTH OF RED RIVER. ALSO TRIED TO TWEAK WIND SPEED NEXT FEW HOURS..USING CURRENT MESONET REPORTS TO AID ONGOING FIRE SUPPRESSION EFFORTS. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 28 45 26 54 / 10 0 0 10 FSM 30 51 25 53 / 10 0 0 10 MLC 30 48 27 58 / 10 0 0 10 BVO 21 42 20 53 / 10 0 0 10 FYV 27 42 20 52 / 10 0 0 10 BYV 28 42 20 47 / 10 0 0 10 MKO 27 46 26 53 / 10 0 0 10 MIO 26 42 20 49 / 10 0 0 10 F10 28 45 27 55 / 10 0 0 10 HHW 37 52 29 57 / 10 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 21 LONG TERM FORECASTER ID= 21
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
844 PM CST WED NOV 30 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
832 PM CST WED NOV 30 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
NO HAZARDS.
DISCUSSION...
A DRY COLD FRONT WILL SWEEP THROUGH THE AREA OVERNIGHT
BRIEFLY PRODUCING NORTHWEST WIND GUSTS TO 25 MILES
AN HOUR.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDS THROUGH THE ENTIRE PERIOD.
EXTENDED DISCUSSION...
ALTHOUGH THRESHOLDS ARE NOT CURRENTLY FORECAST TO REACH A
SPECIFIC FIRE WEATHER HAZARD...OUR PROLONGED PERIOD OF DRY
WEATHER SUGGEST...ANY...NOTABLE WIND WILL BE ACCOMPANIED BY
AN ELEVATED FIRE RISK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR LATER FORECAST
FOR SIGNIFICANT WIND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The national radar mosaic for the moment the first event began.
3 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483615, 5483616, 5483617.